Medication Safety Alert! August 25, 2016
In this week's issue:
- "Use as Directed" Can Cause Confusion for Both Patients and Practitioners
- Dnt abbrv drg nms
- Caution: All not aware cisatracurium is available in two strengths!
- Correction to table of patches not safe with Magnetic Resonance Imaging (MRI)
- Drug database errata
- Put Your Boots On...
- ISMP 19th Annual Cheers Awards dinner
- December 6, Stoney's Rockin' Country, Las Vegas
Problem: If you are a pharmacist working in an outpatient setting, you have likely received a prescription in which the prescriber used the all-too-familiar sigs “use as directed” (UAD), “take as directed” (TUD), “as directed” (UD), or even the Latin “ut dictum” or “ut dict.” These sigs are ambiguous and do not provide adequate dosing instructions for patients to follow or for pharmacists to counsel the patient. They also make it difficult for hospital practitioners to know how the prescriber intended the medication to be used by the patient and to effectively conduct medication reconciliation...